Burning mouth and throat

Hello lovely people,

I have woken up this morning and my mouth and throat feel like I have been binge drinking acid or bleach, I am taking full dose os Sulphasalazine , 6 tabs a day for a good few months. Anyone have any ideas please, even my almost cold cup of tea is burning lol, help help help help help and one for good luck HELPPPPPPPPPP.

15 Replies

oldestnewest
  • Ilmost or got , it feels a little swollen too.

  • Hello Philip i have not had that but you probably should ring your gp for an emergency apptm, just to rule out sulpha. HOpe you get some answers.

  • Sound's like you may have picked up a throat infection, best to see doctor just to be on safe side.

    Beth x

  • what does the inside of your mouth look like? any sign of raw, red bits with or without blister like bumps? A throat infection is the most likely, but Sulpha can also cause mouth ulcers (as can MTX). Anyway, for both, I find that gargling/rinsing mouth with antiseptic does help - like the pink stuff you get at the dentist. I forget what it's called, but most chemists have it. or tea tree oil in water. Polly

  • That's just what my mouth looks like blisters and red raw, my throat is the same and the doctor says there's hundreds of them lol, I have anti biotics and some stuff to squirt in my mouth and squish it all over, YAY I can't wait .

    Thanks everyone.

  • Hi everyone and thank you for your replies, I have just returned home from the doctors, she said there is an infection and I also have thrush too lol so I now have more pills and potions to take lol but at least I hope this stuff works.

    Thanks again

    Philip

  • Glad you have got it sorted - hope the pills work quickly

  • ooh that's itchy....hope it goes quick. are you on steroids as that can make it worse.....? Polly

  • Hiya, the only steroid I do have is in my inhalers and I have been using it a lot this week lol, the meds are starting to work too, I should be clear very soon.

    Have fun

    Philip

  • I get this quite a lot and have assumed it's due to the MTX; it can't be sulphaslazine because I've had both of those stopped, themouth signs went away but have recurred now I'm back on MTX alone.

    It's not a sore throat as such, just a mild burning sensation across the tongue, back of throat, and roof of mouth. Swallowing is no problem. I've had sore throats whilst on anti-TNF and MTX so know what that feels like!

    Is it common?

  • seems to be, sadly.....

  • Remember to throw away your old tooth brush if you have thrush

    If you have dentures use Milton to clean them.

    Best of luck

    Carole

  • oral thrush can be common with lot of inhaler use.. tip rinse mouth after inhaler use and the inhaler itself detach mouth piece if traditional sort ie not an accuhaler or some of the newer types wash with mild solution of washing up liquid and or milton then rinse thoroughly and allow to air dry before re attaching

  • Me again, 2nd time. It was suggested to me when I first started taking Methotrexate to use a good mouthwash to try and prevent mouth ulcers, etc. I bought Dentyl Active and I have had no problems. I am still using it twice a day even though I am not on Methotrexate any more. Try It.

  • Good for you Frankiefarr !

    And lets hope they remember it too.

    I hope this mornings experience hasn't upset you too much thats the last thing you need,and I sincerely hope your power is resumed soon.

    Take care..

    Stay warm.

    Crusee

    XX

You may also like...